Alert archive / Georgia / River Flood Warnings in 2018
River Flood Warning 100, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 11, 2018, 8:30 PM EDT for Cobb County, Douglas County, Georgia. It took effect at Oct 12, 2018, 4:34 AM EDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2018, 8:30 PM EDT (00:30 UTC)
- In effect from
- Oct 12, 2018, 4:34 AM EDT
- Expired
- Oct 13, 2018, 10:40 AM EDT
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cobb County, GA, Douglas County, GA
The radar
The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sweetwater Creek near Austell (AUSG1). The gauge peaked at 10.66 ft at Oct 12, 2018, 10:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 13 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02337000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
219
WGUS42 KFFC 120030
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
830 PM EDT Thu Oct 11 2018
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC067-097-121429-
/O.NEW.KFFC.FL.W.0100.181012T0834Z-181013T1305Z/
/AUSG1.1.ER.181012T0834Z.181012T1800Z.181013T0705Z.NO/
830 PM EDT Thu Oct 11 2018
The National Weather Service in Peachtree City has issued a
* Flood Warning for The Sweetwater Creek near Austell.
* From late tonight until Saturday morning.
* At 8 PM Thursday the stage was 8.4 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 10.7 feet by tomorrow evening.The river will fall
below flood stage by Saturday morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$7 follow-up statements
920
WGUS82 KFFC 120250
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1050 PM EDT Thu Oct 11 2018
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-121649-
/O.CON.KFFC.FL.W.0100.181012T0834Z-181013T1305Z/
/AUSG1.1.ER.181012T0834Z.181012T1800Z.181013T0705Z.NO/
1050 PM EDT Thu Oct 11 2018
The Flood Warning continues for The Sweetwater Creek near Austell.
* From early tomorrow until Saturday morning.
* At 10 PM Thursday the stage was 8.6 feet...and rising.
* Flooding is not yet occurring, but Minor flooding is forecast.
* Flood stage is 10 feet.
* Forecast to rise above flood stage by early tomorrow and continue
to rise to near 10.7 feet by tomorrow evening.The river will fall
below flood stage by Saturday morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$626
WGUS82 KFFC 121025
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
625 AM EDT Fri Oct 12 2018
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Powder Springs affecting Cobb and Paulding
Counties
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-223-130025-
/O.CON.KFFC.FL.W.0099.000000T0000Z-000000T0000Z/
/PDSG1.1.ER.181011T1744Z.181012T0345Z.000000T0000Z.NO/
625 AM EDT Fri Oct 12 2018
The Flood Warning continues for
The Sweetwater Creek near Powder Springs.
* Until further notice.
* At 5 AM Friday the stage was 13.7 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 13 feet.
* At 13 feet...Flood stage is reached. Minor flooding will occur in
the woodlands...fields and pastures of the natural flood plain
upstream and downstream from the gage at Brownsville Road.
&&
LAT...LON 3375 8490 3381 8490 3385 8474 3385 8470 3379 8469
$$
GAC067-097-130025-
/O.CON.KFFC.FL.W.0100.000000T0000Z-181013T1305Z/
/AUSG1.1.ER.181012T0951Z.181012T1800Z.181013T0705Z.NO/
625 AM EDT Fri Oct 12 2018
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 6 AM Friday the stage was 10 feet...and rising.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 10 feet.
* The river will continue rising to near 10.7 feet by this afternoon.
The river will fall below flood stage early tomorrow.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$329
WGUS82 KFFC 121522
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1122 AM EDT Fri Oct 12 2018
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-130521-
/O.CON.KFFC.FL.W.0100.000000T0000Z-181013T1305Z/
/AUSG1.1.ER.181012T0951Z.181012T1800Z.181013T0705Z.NO/
1122 AM EDT Fri Oct 12 2018
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 11 AM Friday the stage was 10.4 feet...and rising.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue rising to near 10.7 feet by this afternoon.
The river will fall below flood stage early Saturday.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$868
WGUS82 KFFC 121703
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
103 PM EDT Fri Oct 12 2018
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-130702-
/O.CON.KFFC.FL.W.0100.000000T0000Z-181013T1305Z/
/AUSG1.1.ER.181012T0951Z.181012T1800Z.181013T0705Z.NO/
103 PM EDT Fri Oct 12 2018
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 1 PM Friday the stage was 10.5 feet...and rising.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue rising to near 10.7 feet by this afternoon.
The river will fall below flood stage early Saturday.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$183
WGUS82 KFFC 130117
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
917 PM EDT Fri Oct 12 2018
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-131305-
/O.CON.KFFC.FL.W.0100.000000T0000Z-181013T1305Z/
/AUSG1.1.ER.181012T0951Z.181013T0000Z.181013T0705Z.NO/
917 PM EDT Fri Oct 12 2018
The Flood Warning continues for
The Sweetwater Creek near Austell.
* Until Saturday morning.
* At 9 PM Friday the stage was 10.6 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* The river will continue to fall to below flood stage by early
Saturday.
* At 10.0 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
* This crest compares to a previous crest of 10.7 feet on Dec 24 2013.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$829
WGUS82 KFFC 131029
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
629 AM EDT Sat Oct 13 2018
...The Flood Warning continues for the following rivers in Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-131631-
/O.EXT.KFFC.FL.W.0100.000000T0000Z-181013T1631Z/
/AUSG1.1.ER.181012T0951Z.181013T0200Z.181013T1031Z.NO/
629 AM EDT Sat Oct 13 2018
...Flood Warning extended until this afternoon...The Flood Warning
continues for
The Sweetwater Creek near Austell.
* Until this afternoon.
* At 6 AM Saturday the stage was 10.3 feet...and falling.
* Minor flooding is occurring.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage by this
morning.
* At 10 feet...Flood Stage is reached. Minor flooding occurs in the
woodlands and fields upstream and downstream from the gage near the
Interstate 20 bridge. Portions of a paintball playing field just
downstream of the bridge begin to flood. Athletic fields in the
Woodrow Wilson Park on Mount Vernon Road begin to flood due to
water backing up in ditches. Water also begins to floods yards of
four elevated homes along Mount Vernon Road.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$713
WGUS82 KFFC 131440
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1040 AM EDT Sat Oct 13 2018
...The Flood Warning is cancelled for the following rivers in
Georgia...
Sweetwater Creek near Austell affecting Cobb and Douglas Counties
GAC067-097-131510-
/O.CAN.KFFC.FL.W.0100.000000T0000Z-181013T1631Z/
/AUSG1.1.ER.181012T0951Z.181013T0200Z.181013T1320Z.NO/
1040 AM EDT Sat Oct 13 2018
The Flood Warning is cancelled for
The Sweetwater Creek near Austell.
* This takes effect immediately.
* Until this afternoon.
* At 1025 AM Saturday the stage was 9.9 feet, and falling.
* Flood stage is 10 feet.
* The creek will continue to fall.
* Between 8 and 10 feet, bankfull conditions occur upstream and
downstream from the gage near the Interstate 20 bridge with water in
low areas of the flood plain.
&&
LAT...LON 3379 8464 3385 8463 3380 8459 3374 8459
3370 8463 3376 8466
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 7:18 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Oct 11, 7:18 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 718 PM EDT Thu Oct 11 2018 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 325 PM EDT Thu Oct 11 2018/ SHORT TERM /Tonight through Friday Night/... The air mass is drying out in the wake of Michael. Skies will continue to clear during the remainder of the afternoon. Cooler air will spread over the forecast area during the short term as a cold front pushes through north and central GA. Overnight temperatures tonight and Friday night should dip into the upper 40s north to mid 50s south. Winds should gust into the evening hours then gradually diminish. Expect Friday to be dry and warm. 41 LONG TERM /Saturday through Thursday/... No significant changes made to the extended forecast trends with this cycle. Period still expected to be dominated by relatively flat southwesterly upper flow pattern. Nearly zonal nature of the low- amplitude upper pattern allows a couple weak cold fronts to settle into the region next week, but prevents the boundaries from driving through the area, lingering them across the state before washing out. This keeps a varying arrangement of low POPs over the forecast area through the period. Instability marginal, but sufficient for slight chance of thunder early next week. At least we appear to have finally broken summer's grip on the region with temperatures much closer to seasonal normals expected through the period. Previous long term discussion is included below 20 PREV DISCUSSION... /Issued 412 AM EDT Thu Oct 11 2018/ LONG TERM /Friday Night through Wednesday/... A generally quieter long term looks to continue. A short wave in the upper flow brings some limited moisture across the area Friday night with no instability. At this time, no precip is expected with the Saturday forecast dry as well. Starting Sunday and beyond, a WSW flow aloft will have surges of better moisture associated favoring n GA to start, with a weak cold front forecast to move across the area on Monday. Monday will be the only day were there could be a few thunderstorms associated. The GFS and European are not overly consistent with the forecast of the better moisture and precip, so chances are only running about 20-40 percent. Overall, cooler temperatures are expected with temperatures within 5-6 degrees of normal through Sunday, then varying more so with respect to normal the rest of the long term. BDL HYDROLOGY... The heaviest rainfall associated with Michael through 06z has been across the SW corner of the CWFA. Widespread totals of 3" to 5" were measured with some locally higher amounts approaching 5 1/2". Further north and east, rainfall totals through 06z averaged 1" to 3". For today, additional rainfall totals of 1" to 3" are possible across portions of east central Georgia as Michael exits the CWFA. The heavy rainfall from the training cells and banding along the northern deformation zone as the remnants of Michael exit eastward have allowed for some small creeks to respond with bankfull to minor flooding conditions mainly in the Atlanta Metro area this morning. Other heavy rain areas that occurred farther south in central Georgia due to the convective bands closer to the center of Michael may also allow some other larger basin creeks and rivers to have minor flooding. NListemaa/Baker && .AVIATION... 00Z Update... VFR through the forecast with SKC all sites. Winds will be northwest through the forecast. Enough cold advection tonight to keep some gusts in ATL. //ATL Confidence...00Z Update... High. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 50 75 52 75 / 0 0 0 0 Atlanta 50 71 53 73 / 0 0 0 0 Blairsville 43 68 45 67 / 0 0 0 0 Cartersville 47 70 49 72 / 0 0 0 0 Columbus 52 76 54 78 / 0 0 0 0 Gainesville 50 73 52 73 / 0 0 0 0 Macon 51 76 53 79 / 0 0 0 0 Rome 47 70 49 73 / 0 0 0 0 Peachtree City 48 73 51 75 / 0 0 0 0 Vidalia 56 79 56 81 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...17 LONG TERM....King AVIATION...17
Hazardous weather outlook, Oct 11, 7:53 AM EDT, 12 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 753 AM EDT Thu Oct 11 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 753 AM EDT Thu Oct 11 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms will be possible on Monday and Tuesday. Otherwise, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
Nearby
River Flood Warnings in Georgia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.